# SDR 2010FA0000150

- Difficulty date: February 11, 2010
- Submitted: February 11, 2010
- Operation: General aviation
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Condition: Exploded
- Location: Tire
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LIQUID PENETRANT MAY CAUSE A TUBE-TYPE TIRE TO EXPLODE IF USED INDISCRIMINATELY. THIS WAS DISCOVERED AS PENETRANT WAS APPLIED TO LOOSEN FROZEN BICYCLE SPOKE NUTS. WHEN THE PENETRANT  WORKED ITS WAY INTO THE WHEEL INTERIOR VIA THE SPOKE NUT, IT CONTACTED THE INNER TUBE WHICH INSTANTLY RUPTURED AND BLEW THE TIRE OFF THE RIM WITH A REPORT THAT SOUNDED LIKE A SHOTGUN BLAST. A SIMILAR REACTION INVOLVING A TUBE-TYPE ACFT OR GSE TIRE COULD BE DEADLY. THE MFG OF PENETRANT DID NOT RESPOND TO A CAUTIONARY EMAIL SUBMITTED VIA THEIR WEBSITE.
